Alert archive / Texas / Red Flag Warnings in 2010
Red Flag Warning 1, NWS Fort Worth, TX
NWS Fort Worth, TX issued this red flag warning at Jan 22, 2010, 2:13 PM CST for 14 counties in Texas. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 22, 2010, 2:13 PM CST (20:13 UTC)
- Expired
- Jan 22, 2010, 6:00 PM CST
- In force
- 4 hr
- Issued by
- NWS Fort Worth, TX
Counties Comanche County, TX, Eastland County, TX, Erath County, TX, Hamilton County, TX, Hood County, TX, Jack County, TX, Mills County, TX, Montague County, TX, Palo Pinto County, TX, Parker County, TX, Somervell County, TX, Stephens County, TX, Wise County, TX, Young County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 86 km from the middle of the area, began a volume at 20:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 8.2 hours before the alert went out and 92 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2007 m above ground
- 0-6 km bulk shear
- 63 kt
- 0-1 km storm-relative helicity
- 349 m²/s²
- 0-3 km storm-relative helicity
- 346 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this red flag warning went out at Jan 22, 11:25 AM CST, 2 hours 48 minutes earlier.
Area forecast discussion, Jan 22, 11:25 AM CST, 2 hours 48 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 1125 AM CST FRI JAN 22 2010 .AVIATION... GUSTY SOUTH WINDS CAN BE EXPECTED THIS AFTERNOON AS THE PRESSURE GRADIENT STRENGTHENS DUE TO A DEEPENING SURFACE LOW ON THE LEE SIDE OF THE ROCKIES. MOISTURE WILL BE ON THE INCREASE OVERNIGHT AS THE LLJ INCREASES IN SPEED AND BRINGS RICH LOW LEVEL MOISTURE TO THE REGION. SKIES WILL INITIALLY GO MVFR BEFORE DECREASING TO IFR. CIGS WILL ARRIVE TO WACO SHORTLY BEFORE MIDNIGHT AND INTO THE METROPLEX JUST AFTER MIDNIGHT. WITH THE ABUNDANT LOW-LEVEL MOISTURE IN PLACE TOWARDS DAYBREAK TOMORROW...WE WILL SEE RESTRICTED VISIBILITIES DUE TO BR OR PERHAPS DRIZZLE. AN APPROACHING UPPER TROUGH WILL BRING PRECIP CHANCES JUST AROUND OR JUST AFTER DAYBREAK TOMORROW. WILL KEEP THE VCSH PREVAILING DURING THE MORNING HOURS. THUNDER CHANCES WILL BE LOW...BUT WILL INTRODUCE A CB GROUP DUE TO MARGINAL INSTABILITY. CONDITIONS WILL IMPROVE RAPIDLY AS DRIER AIR AND W/SW WINDS MOVE INTO THE REGION AROUND NOON TOMORROW. 85/NH && .UPDATE... FCST ON TRACK...BUT WILL RAISE WINDS TO 15 TO 25 MPH...WITH OCCASIONAL GUSTS TO/OR IN EXCESS OF 30 MPH...AS STRONG SLY GRADIENT COMBINES WITH MIXING 30-50 KTS BOUNDARY LYR-850 MB FLOW. NOT EXPECTING WIND ADVISORY CRITERIA AT THIS TIME ALONG AND W OF I-35...BUT IT WILL BE WINDY THIS AFTERNOON. ALSO WARMED TEMPS UP OVER WRN HALF OF N TX PER THERMAL AXIS JUST TO OUR WEST. .FIRE WEATHER... A GRASSLAND FIRE DANGER STATEMENT REMAINS IN EFFECT ALONG AND WEST OF A JACKSBORO...STEPHENVILLE...LAMPASAS LINE FOR LOW HUMIDITIES AND GUSTY SOUTH WINDS. STEPHENS AND EASTLAND COUNTIES DO HAVE BURN BANS IN PLACE CURRENTLY. THIS SAME AREA WILL LIKELY SEE ANOTHER ELEVATED TO HIGH GRASS FIRE DANGER ON SATURDAY AFTERNOON...AS A DRYLINE TROUGH PUSHES TOWARD I-35 BY MIDDAY WITH LOW HUMIDITIES AND W/SW WINDS 10 TO 20 MPH. 05/ && .PREV DISCUSSION... /ISSUED 241 AM CST FRI JAN 22 2010/ QUIET CONDITIONS DOMINATE THE FORECAST AREA THIS MORNING. LOW LEVEL WINDS WILL SHIFT TO SOUTH/SOUTHWEST TODAY...USHERING IN 850MB TEMPS FROM 13 TO 15 DEGREES C OVER MUCH OF NORTH TEXAS. EXPECT AFTERNOON READINGS TODAY RANGING FROM THE UPPER 60S OVER THE NORTHEASTERN ZONES TO THE LOW TO MID 70S ELSEWHERE. CLOUD COVER WILL BE ON THE INCREASE TONIGHT AS OUR NEXT STORM SYSTEM APPROACHES. THE PACIFIC COLD FRONT IS STILL ON TARGET FOR NORTH TEXAS SATURDAY. THE FRONT SHOULD APPROACH OUR NORTHWESTERN COUNTIES AFTER 06Z...AND EXIT OUR EASTERN CWA IN THE LATE AFTERNOON HOURS. THE DEEP LAYER SHEAR REMAINS IMPRESSIVE /APPROACHING 100 KTS/ BUT DEEP MOISTURE IS LACKING AND INSTABILITY IS MEAGER AT BEST. WILL MAINTAIN MENTION OF THUNDER ON SATURDAY...BUT SEVERE WEATHER IS NOT ANTICIPATED. A SECONDARY FRONT WILL EASE INTO THE AREA SUNDAY INTO MONDAY...BRINGING A COOLER AIRMASS. HIGHS IN THE 60S ARE EXPECTED SUNDAY AND MONDAY FOR MOST OF NORTH TEXAS...WITH READINGS IN THE 50S BY TUESDAY. MODEL DISAGREEMENT CONTINUES WITH THE STORM SYSTEM ON TAP FOR NEXT THURSDAY. THE 00Z ECMWF CAME INTO BETTER AGREEMENT WITH THE 00Z GFS SOLUTION...DEPICTING A MORE PROGRESSIVE OPEN WAVE. AS A RESULT...WILL GENERALLY FOLLOW THE GFS FOR THE EXTENDED. WILL CARRY SLIGHT CHANCE TO CHANCE POPS WEDNESDAY NIGHT THROUGH THURSDAY. SCHULTZ && .FIRE WEATHER... A GRASSLAND FIRE DANGER STATEMENT REMAINS IN EFFECT ALONG AND WEST OF A JACKSBORO...STEPHENVILLE...LAMPASAS LINE FOR LOW HUMIDITIES AND GUSTY SOUTH WINDS. STEPHENS AND EASTLAND COUNTIES DO HAVE BURN BANS IN PLACE CURRENTLY. THIS SAME AREA WILL LIKELY SEE ANOTHER ELEVATED TO HIGH GRASS FIRE DANGER ON SATURDAY AFTERNOON...AS A DRYLINE TROUGH PUSHES TOWARD I-35 BY MIDDAY WITH LOW HUMIDITIES AND W/SW WINDS 10 TO 20 MPH. 05/ && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 72 56 70 45 61 / 5 20 40 10 10 WACO, TX 75 57 71 46 65 / 5 10 20 10 5 PARIS, TX 67 51 64 44 57 / 5 20 50 10 10 DENTON, TX 71 53 69 41 63 / 5 20 40 10 10 MCKINNEY, TX 69 55 69 42 62 / 5 20 50 10 10 DALLAS, TX 71 55 70 48 62 / 5 20 40 10 10 TERRELL, TX 72 55 67 46 62 / 5 20 40 10 10 CORSICANA, TX 73 56 71 47 64 / 5 20 40 10 5 TEMPLE, TX 74 58 71 46 65 / 5 10 20 10 5 && .FWD WATCHES/WARNINGS/ADVISORIES... NONE. && 85/05
Hazardous weather outlook, Jan 22, 4:30 AM CST, 9 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 430 AM CST FRI JAN 22 2010 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-231030- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO- FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE- LEON-MILAM-ROBERTSON- 430 AM CST FRI JAN 22 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE...TODAY AND TONIGHT. HIGH FIRE DANGER IS POSSIBLE FOR AREAS ALONG AND WEST OF A JACKSBORO TO LAMPASAS LINE THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THERE IS A CHANCE FOR THUNDERSTORMS ACROSS MUCH OF THE OUTLOOK AREA DURING THE DAY ON SATURDAY. THERE IS ALSO A CHANCE FOR THUNDERSTORMS ACROSS THE ENTIRE OUTLOOK AREA THURSDAY AND THURSDAY NIGHT. AN ISOLATED SEVERE THUNDERSTORM IS POSSIBLE DURING THE DAY ON SATURDAY. DAMAGING STRAIGHT LINE WINDS WILL PRESENT THE PRIMARY HAZARD. ELEVATED FIRE DANGER CAN BE EXPECTED WEST OF INTERSTATE 35 SATURDAY THROUGH MONDAY AFTERNOONS DUE TO GUSTY WINDS AND LOW HUMIDITIES EACH AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. CAVANAUGH
The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 22, 2:15 PM CST | Wind Advisory | FWD | Bell, Bosque, Comanche, Cooke, Coryell, Dallas and 21 more | 4 hr |
Nearby
Red Flag Warnings in Texas, 2010Every red flag warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.